Cutting uterus into smaller fragments for minimally invasive removal can disperse undetected malignancy
by Fivecats on Thu Mar 15, 2007 12:00 AM
Hi....I had alot of pelvic radiation recently and I am having quite a few side effects. My doctor ran some tests and scans and he told me that the radiation has caused "Insufficiency fractures of the sacrum". This is why I am not able to walk now. Has anybody else had this happen to them from radiation therapy? I also have alot of other side effects and would like to hear from someone else who has had radiation therapy to the pelvic area.....Thanks, Paulette
by Witchdoctor on Fri Mar 16, 2007 12:00 AM
I think you doctor is pulling rabbits out of a hat. Generally your sacrum, except for rectal would be spared from most of the radiation. Even so, in the absence of "trauma" I don't think it would just "break".
What cancer do you have? And what treatment?
by Fivecats on Fri Mar 16, 2007 12:00 AM
On 3/16/2007 Witchdoctor wrote:I think you doctor is pulling rabbits out of a hat. Generally your sacrum, except for rectal would be spared from most of the radiation. Even so, in the absence of "trauma" I don't think it would just "break".What cancer do you have? And what treatment?
Hi...Actually, ''Insufficiency Fracture of the Sacrum'' is very common from having any type of pelvic radiation. Especially if you already have weakening in your bones such as osteoporosis. There is much about this when you search the web on pelvic radiation side effects...The pelvic MRI w/contrast and the bone scan showed that this is what has happened in my case. It isn't actually a 'break' in the sacrum....they are referred to 'hairline cracks'. Because there are hundreds of nerves that travel through the sacrum..it also affects the legs and that is why you can't walk and have to stay in bed until it heals which is generally in approximately 4 months. Anyways...I was just hoping to hear from someone who has been through this themselves and hopefully find some info on what they might have done for it and how long it was before they got to walk again. I am going crazy being stuck in bed alrady over 2 months now and am even wondering if I'll ever get all the way better...I'm not being smart when I say this but I truly know a whole lot more about this than my doctor so he is of no help..Well...God Bless and thanks for listening.....Paulette
by edbeverdavidson on Fri Nov 06, 2009 02:36 PM
I recently had a small bump pop up very close to my rectum (I actually thought it was a hemmoroid) within 2 weeks this thing blew up into a very ugly coliflower like mass...Went to Doc, he said it didn't look good, referred me to a colon rectal surgeon, who also said it didn't look good...He took 2 punch biopsy's and said, the plan was, if it came back benign, he would remove it, if it was cancerous, he would remove it, and some extra tissue (I am a male by the way and HIV negative) He called me and said it was squamous cell and was referring me to an oncologist (still not the plan) I am a Burse but Oncology is not my specialty...
So, 5 days of Chemo, 4 weeks of daily radiation to my pelvic area...They have stopped my treatments for 7 days as my counts are wat low and my bottom is SOOOO excoriated!!
My WORST syptoms are the feeling of being burned, front and back of my peri area...I have about 25 bowel movements a day EACH feeling like I am having a baby! it feels like razor blades and acis as it passes, and it HORRIBLE! Taking pro biotics designed to replace flora in large intestines, also using Dr. Smiths diapper rash cream (cools the area off and gives my SOME relief) untill a half an hour later when I have to go again...
NOW I noticed yesterday, i seem to have a "Mirror image" area on the other glut fold, like where my orig wound touches the other side of my bottocks...is this normal? the new side is raw and excoriated...
See the oncologist today, if counts are up, 5 more days of chemo and 3 more weeks of radiation (but the radiation field will be smaller this round)
anyone have any advice?
by edbeverdavidson on Fri Nov 06, 2009 02:37 PM
lol I am a Nurse, NOT a BURSE ha ha ha
by cancertron on Fri Nov 20, 2009 01:01 AM
I can totally relate with the razor-blade baby bms...not cool. For me, they started during my 4th week of 6 weeks of daily pelvic radiation (with a few internal radiations thrown in there for kicks).
I've actually heard that diaper rash cream can make the burning worse. I only used it once or twice before begging my doctors to give me the "good stuff." I had no idea what that meant, but I was desperate. They prescribed Proctafoam, which was not fun to administer, but did help in the end. I also used HC suppositories, and a heaping helpin' of Aquafor after every bm for good measure. And don't forget the healing power of Epsom Salts!!!!
Things do get better, so hang in there! Here is a pretty good PDF I found that I wish I'd had during treatment: http://www.communityoncology.net/journal/articles/0310665t.p
Best of luck!
by edbeverdavidson on Sun Nov 22, 2009 02:10 PM
Thanks! you know the proctofoam didn't really do it for me...was expensive too...
I'm bout DONE! finished chemo fri, have just 4 radiation treatments left, it's a different field so now my "Front" is burned! =( NOT COOL! BUT better then the razor blades!!
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.